Alert archive / Iowa / River Flood Warnings in 2013

River Flood Warning 36, NWS Sioux Falls, SD

June 22, 2013Clay County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Jun 22, 2013, 9:15 AM CDT for Clay County, Iowa. It took effect at Jun 23, 2013, 7:00 PM CDT. It was in force for 42 hr.

The area

The outline as issued.

The facts

Issued
Jun 22, 2013, 9:15 AM CDT (14:15 UTC)
In effect from
Jun 23, 2013, 7:00 PM CDT
Expired
Jun 25, 2013, 1:00 PM CDT
In force
42 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
Minor

County Clay County, IA

The radar

The Sioux Falls radar (KFSD), 142 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Sioux River at Spencer (SPWI4).

Action stage
9 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WGUS43 KFSD 221415
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
915 AM CDT SAT JUN 22 2013

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...IOWA...

  BIG SIOUX RIVER NEAR BROOKINGS 
  BIG SIOUX RIVER AT HAWARDEN 
  BIG SIOUX RIVER AT AKRON 
  ROCK RIVER AT ROCK RAPIDS 
  LITTLE SIOUX RIVER AT SPENCER 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD GREATLY AFFECT THE CREST 
FORECASTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC011-101-231815-
/O.NEW.KFSD.FL.W.0032.130624T2230Z-000000T0000Z/
/BRKS2.1.ER.130624T2230Z.130626T0600Z.000000T0000Z.NO/
915 AM CDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG SIOUX RIVER NEAR BROOKINGS.
* FROM MONDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 08AM SATURDAY THE STAGE WAS 4.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 5 PM MONDAY AND CREST NEAR 9.5
  FEET BY WEDNESDAY JUNE 26.
* AT STAGES NEAR 10.0 FEET...FLOODING BEGINS TO AFFECT AGRICULTURAL 
LANDS ALONG THE RIGHT BANK OF THE RIVER. 

&&
 
LAT...LON 4432 9692 4432 9685 4421 9675 4414 9661
          4410 9665 4420 9683

$$

IAC167-SDC083-127-231815-
/O.NEW.KFSD.FL.W.0033.130625T1200Z-130628T0600Z/
/HAWI4.1.ER.130625T1200Z.130626T1200Z.130627T0600Z.NO/
915 AM CDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG SIOUX RIVER AT HAWARDEN.
* FROM TUESDAY MORNING TO LATE THURSDAY NIGHT.
* AT 07AM SATURDAY THE STAGE WAS 9.3 (ESTIMATED) FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 AM TUESDAY AND CREST NEAR 
  15.8 FEET BY WEDNESDAY JUNE 26. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY THURSDAY JUNE 27.
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE 
SOUTH DAKOTA SIDE OF THE RIVER. 

&&
 
LAT...LON 4331 9663 4331 9651 4314 9641 4296 9645
          4296 9657 4312 9654

$$

IAC149-SDC127-231814-
/O.NEW.KFSD.FL.W.0034.130626T0600Z-000000T0000Z/
/AKRI4.1.ER.130626T0600Z.130627T0000Z.000000T0000Z.NO/
915 AM CDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG SIOUX RIVER AT AKRON.
* FROM LATE TUESDAY NIGHT UNTIL FURTHER NOTICE.
* AT 09AM SATURDAY THE STAGE WAS 9.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 1 AM WEDNESDAY AND CREST NEAR 
  16.7 FEET BY WEDNESDAY JUNE 26.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE 
FLOODED. 

&&
 
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9660
          4271 9666 4277 9667

$$

IAC119-231814-
/O.NEW.KFSD.FL.W.0035.130623T1245Z-130626T0936Z/
/RAPI4.1.ER.130623T1245Z.130624T0600Z.130625T0936Z.NO/
915 AM CDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ROCK RIVER AT ROCK RAPIDS.
* FROM SUNDAY MORNING TO LATE TUESDAY NIGHT.
* AT 08AM SATURDAY THE STAGE WAS 8.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 8 AM SUNDAY AND CREST NEAR 
  14.4 FEET BY MONDAY JUNE 24. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY TUESDAY JUNE 25.
* AT STAGES NEAR 13.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE 
RIVER WILL BEGIN FLOODING. 

&&
 
LAT...LON 4350 9625 4350 9614 4338 9611 4331 9618
          4334 9625 4341 9619

$$

IAC041-231814-
/O.NEW.KFSD.FL.W.0036.130624T0000Z-130625T1800Z/
/SPWI4.1.ER.130624T0000Z.130624T0600Z.130624T1800Z.NO/
915 AM CDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SIOUX RIVER AT SPENCER.
* FROM SUNDAY EVENING TO TUESDAY AFTERNOON.
* AT 01PM FRIDAY THE STAGE WAS 6.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 PM SUNDAY AND CREST NEAR 
  10.1 FEET BY MONDAY JUNE 24. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY MONDAY JUNE 24.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
BEGINS. 

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE   TIME      CREST  TIME

BIG SIOUX RIVER
BRKS2    9.0    4.29  SAT 9 AM     9.5  WED 1 AM   
HAWI4    15.0  E9.30  SAT 7 AM    15.8  WED 7 AM    
AKRI4    16.0   9.64  SAT 9 AM    16.7  WED 7 PM    

ROCK RIVER
RAPI4    13.0   8.94  SAT 8 AM    14.4  MON 1 AM    

LITTLE SIOUX RIVER
SPWI4    10.0   6.80  FRI 1 PM    10.1  MON 1 AM
1 follow-up statement
501 
WGUS83 KFSD 231534
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1034 AM CDT SUN JUN 23 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...
MINNESOTA...

  LITTLE SIOUX RIVER AT SPENCER 
  DES MOINES RIVER AT JACKSON 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
SOUTH DAKOTA...

  BIG SIOUX RIVER AT HAWARDEN 
  BIG SIOUX RIVER AT AKRON 
  ROCK RIVER AT ROCK RAPIDS 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...SOUTH DAKOTA...

  PIPESTONE CREEK AT PIPESTONE
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC167-SDC083-127-241934-
/O.EXT.KFSD.FL.W.0033.130625T1648Z-130629T1000Z/
/HAWI4.1.ER.130625T1648Z.130626T1200Z.130628T1000Z.NO/
1034 AM CDT SUN JUN 23 2013

...FLOOD WARNING EXTENDED UNTIL 5 AM SATURDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* FROM TUESDAY MORNING TO LATE FRIDAY NIGHT.
* AT 07AM SUNDAY THE STAGE WAS 9.4 (ESTIMATED) FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 12 PM TUESDAY AND CREST NEAR 
  15.8 FEET BY WEDNESDAY JUNE 26. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY FRIDAY JUNE 28.
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE 
SOUTH DAKOTA SIDE OF THE RIVER. 

&&
 
LAT...LON 4331 9663 4331 9651 4314 9641 4296 9645
          4296 9657 4312 9654

$$

IAC149-SDC127-241934-
/O.EXT.KFSD.FL.W.0034.130626T0900Z-000000T0000Z/
/AKRI4.1.ER.130626T0900Z.130627T0000Z.000000T0000Z.NO/
1034 AM CDT SUN JUN 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT AKRON.
* FROM LATE TUESDAY NIGHT UNTIL FURTHER NOTICE.
* AT 10AM SUNDAY THE STAGE WAS 9.8 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 4 AM WEDNESDAY AND CREST NEAR 
  16.7 FEET BY WEDNESDAY JUNE 26.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE 
FLOODED. 

&&
 
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9660
          4271 9666 4277 9667

$$

MNC117-SDC101-241934-
/O.CON.KFSD.FL.W.0038.000000T0000Z-000000T0000Z/
/PIPM5.1.ER.130623T0842Z.130623T1330Z.000000T0000Z.NO/
1034 AM CDT SUN JUN 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE PIPESTONE CREEK AT PIPESTONE.
* UNTIL FURTHER NOTICE.
* AT 09AM SUNDAY THE STAGE WAS 16.7 FEET.
* FLOOD STAGE IS 16.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON SUNDAY JUNE 
  23.
* AT STAGES NEAR 16.0 FEET...THE LOWER LEFT BANK OVERFLOWS. 

&&
 
LAT...LON 4404 9632 4401 9625 4398 9624 4396 9631
          4397 9640 4402 9641

$$

IAC119-241934-
/O.EXT.KFSD.FL.W.0035.000000T0000Z-130626T0508Z/
/RAPI4.1.ER.130623T2248Z.130624T1200Z.130625T0508Z.NO/
1034 AM CDT SUN JUN 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER AT ROCK RAPIDS.
* UNTIL LATE TUESDAY NIGHT.
* AT 09AM SUNDAY THE STAGE WAS 12.3 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 6 PM SUNDAY AND CREST NEAR 
  14.0 FEET BY MONDAY JUNE 24. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY TUESDAY JUNE 25.
* AT STAGES NEAR 13.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE 
RIVER WILL BEGIN FLOODING. 

&&
 
LAT...LON 4350 9625 4350 9614 4338 9611 4331 9618
          4334 9625 4341 9619

$$

IAC041-231604-
/O.CAN.KFSD.FL.W.0036.000000T0000Z-130625T1800Z/
/SPWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1034 AM CDT SUN JUN 23 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* AT 01PM FRIDAY THE STAGE WAS 6.8 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE NEAR 9.7 FEET 
  SUNDAY EVENING.
* AT STAGES NEAR 9.5 FEET...THE LOWER LEFT BANK OVERFLOWS AND VERY 
MINOR FLOODING OF LOW LANDS BEGINS. 

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

MNC063-231604-
/O.CAN.KFSD.FL.W.0037.000000T0000Z-130628T1800Z/
/JCKM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1034 AM CDT SUN JUN 23 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE DES MOINES RIVER AT JACKSON.
* AT 09AM SUNDAY THE STAGE WAS 9.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 10.9 FEET EARLY
  MONDAY.

&&
 
LAT...LON 4375 9512 4375 9499 4362 9595 4350 9485
          4350 9496 4365 9507

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE   TIME      CREST TIME

BIG SIOUX RIVER
HAWI4    15.0   E9.40 SUN 7 AM    15.8  WED 7 AM    
AKRI4    16.0   9.82 SUN 10 AM    16.7  WED 7 PM    

PIPESTONE CREEK
PIPM5    16.0   16.67 SUN 9 AM                     16.9  SUN JUN 23

ROCK RIVER
RAPI4    13.0   12.27 SUN 9 AM    14.0  MON 7 AM    

LITTLE SIOUX RIVER
SPWI4    10.0    6.80 FRI 1 PM     9.7  SUN 7 PM    

WEST FORK DES MOINES RIVER
JCKM5    12.0    9.82 SUN 9 AM    10.9  MON 7 AM   10.5  SAT JUN 22

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 22, 7:01 AM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 22, 7:01 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
701 AM CDT SAT JUN 22 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 400 AM CDT SAT JUN 22 2013

OVERNIGHT MCS CONTINUES TO WEAKEN AS IT BECOMES MORE ELEVATED.
SHOULD SEE A BREAK IN THE ACTIVITY LATER THIS MORNING WITH SHORT
WAVE LIFTING TO THE NORTHEAST OF THE AREA. MAIN FORECAST CHALLENGE
IS LOCATION OF LOW LEVEL/SURFACE BOUNDARY FOR THE EXPECTED
REDEVELOPMENT THIS AFTERNOON. WITH ALL THE CONVECTION AND
CONVECTIVE OUTFLOW...SURFACE WINDS DO NOT SHOW THE BOUNDARY WELL.
MODELS HAVE BEEN SHOWING BOUNDARY LIFTING NORTH ACROSS SE SODAK
FROM ABOUT BROOKINGS THROUGH CHARLES MIX COUNTY BY 21Z SATURDAY.
THE AMOUNT OF PROGRESS NORTHWARD WILL DEPEND ON THE AMOUNT OF
SURFACE HEATING AS THE CONVECTIVE DEBRIS EXITS THE REGION. A
COUPLE OF THE HI-RES MODELS AND NOW THE 06Z NAM ARE KEEPING THE
BOUNDARY FARTHER SOUTH ACROSS NEBRASKA BORDER AND NORTHWEST
IOWA...BUT THAT MAY BE A RESULT OF THE CONVECTIVE OUTPUT. WILL
COMPROMISE WITH EXPECTED BOUNDARY SET UP JUST NORTH OF FSD AND
FROM NEAR MARSHALL TO CHARLES MIX COUNTY. AS ANOTHER SHORT WAVE
EJECTS NORTHEAST FROM LONGER WAVE TROUGH ACROSS THE
PACNW...CONVECTIVE INITIATION IS EXPECTED ALONG AND NORTH OF THE
BOUNDARY. THERE IS CERTAINLY HIGH INSTABILITY EXPECTED WITH
MLCAPES ALONG AND JUST SOUTH OF THE BOUNDARY OF 2500-3500 J/KG.
PERSISTENT AND STRENGTHENING LLJ ALSO WILL CONTINUE STRONG LOW
LEVEL MOISTURE ADVECTION FLUX AIDING TO THE DESTABILIZATION
THROUGH THE DAY. ORGANIZED STRONG TO SEVERE CONVECTION LOOKS
LIKELY AS DEEP LAYER SHEAR IS 35-50KT WITH LARGE HAIL TO AROUND
GOLF BALL SIZE AND DAMAGING WINDS TO 70 MPH THE MAIN THREATS. GOOD
LOW LEVEL MOISTURE...0-3KM CAPES OVER 100 J/KG...AND HIGH HELICITY
ALONG THE BOUNDARY WILL MAKE TORNADOES A POSSIBILITY MAINLY DURING
THE AFTERNOON. CONVECTION THAT INITIATES OVER THE HIGH PLAINS IS
THEN EXPECTED TO PUSH INTO THE REGION FOR THE LATE EVENING AND
INTO THE OVERNIGHT HOURS. THIS WILL CONTINUE THE THREAT OF LARGE
HAIL...AND MORE LIKELY DAMAGING WINDS AS AN ORGANIZED MCS IS
EXPECTED TO DEVELOP AND PUSH ENE ACROSS THE FSD CWA. WITH PWATS
CONTINUING AT 1.5 TO 2.0 INCHES...WILL ISSUE ANOTHER FLASH FLOOD
WATCH FOR THIS AFTERNOON THROUGH TONIGHT. ON SUNDAY...THE SHORT
WAVE LIFTS ACROSS NORTH DAKOTA...WHICH SHOULD PUSH THE LOW LEVEL
BOUNDARY FARTHER SOUTHEAST. THE MAIN THREAT FOR SEVERE STORMS WILL
ALSO THEN SHIFT SOUTHEAST ACROSS MAINLY THE NORTHWEST IOWA
COUNTIES IN THE FSD FORECAST AREA. AGAIN...EXPECTING AFTERNOON
SEVERE DEVELOPMENT ALONG AND NORTH OF THE BOUNDARY.

SUNDAY NIGHT INTO MONDAY...SUBSIDENCE AND A BREAK IN THE ACTIVITY IS
EXPECTED. MODELS ARE THEN SHOWING A SHORT WAVE IN WEAK RIDGING ALOFT
THAT COULD INITIATE CONVECTION MONDAY AFTERNOON/EVENING ACROSS THE
HIGH PLAINS WHICH THEN MOVES ACROSS THE TRI-STATE AREA.
CONFIDENCE IS NOT HIGH AS MODEL PLACEMENT IS NOT CONSISTENT.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 400 AM CDT SAT JUN 22 2013

RELATIVELY QUIET WEATHER EXPECTED IN THE EXTENDED AS A BROAD UPPER
LEVEL RIDGE ESTABLISHES ITSELF OVER THE INTERMOUNTAIN WEST AND HIGH
PLAINS. MODELS BRING A TROUGH ALONG THE CANADIAN BORDER MID
WEEK...BREAKING DOWN THE RIDGE SLIGHTLY...BEFORE DIGGING FURTHER
SOUTH OVER THE GREAT LAKES LATE WEEK. AS A RESULT...FLOW TURNS MORE
NORTHWESTERLY WEDNESDAY NIGHT AND BEYOND AND OPENS THE POTENTIAL FOR
SOME THUNDERSTORM ACTIVITY IN OUR FAR NORTHEASTERN COUNTIES. WITH
PRETTY MEAGER MOISTURE AND DYNAMICS...LEFT OUT MENTION OF
PRECIPITATION FOR NOW. TEMPERATURES WILL BE QUITE WARM MID
WEEK...WITH HIGHS IN THE 90S WEST AND SOUTH ON TUESDAY AND
WEDNESDAY...BUT WILL LIKELY COOL BACK INTO THE 80S LATE WEEK.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 643 AM CDT SAT JUN 22 2013

SHOWER AND THUNDERSTORM COMPLEX TRACKING EAST ACROSS FAR SOUTHEAST SD
AND NORTHWEST IOWA THIS MORNING WILL CONTINUE TO DIMINISH AS IT EXITS
THE AREA THIS MORNING. ACTIVITY SHOULD TAPER OFF BY AROUND
16Z...HOWEVER GENERALLY VFR CONDITIONS ARE EXPECTED WITH THIS
ACTIVITY WITH WIND GUSTS 25 KT OR LESS. THIS AFTERNOON SCATTERED
THUNDERSTORMS WILL ONCE AGAIN DEVELOP FROM SOUTH CENTRAL THROUGH EAST
CENTRAL SD AND SPREAD EAST ACROSS THE FORECAST AREA THROUGH THE
EVENING. ACTIVITY WILL INITATE AFTER 20Z AND WILL BECOME MORE
WIDESPREAD AFTER 00Z. BEST POTENTIAL WILL BE ACROSS SD AND MN
COUNTIES. SEVERE WEATHER WILL AGAIN BE POSSIBLE WITH LARGE HAIL AND
WIND SQUALLS. STORMS ARE EXPECTED TO PERSIST OVERNIGHT. PRECISE
TIMING AND LOCATION OF THIS ACTIVITY IS A BIT UNCERTAIN AT THIS
POINT...SO WILL LEAVE TEMPO WORDING FOR THUNDERSTORMS AT ALL 3 TAF
SITES. EXPECT REDUCED CONDITIONS WITH IFR AND MVFR CEILINGS AND
VISIBILITY IN STRONG TO SEVERE STORMS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH SUNDAY
     MORNING FOR SDZ038>040-050-052>071.

MN...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH SUNDAY
     MORNING FOR MNZ071-072-080-081-089-090-097-098.

IA...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH SUNDAY
     MORNING FOR IAZ001>003-012-013-020.

NE...NONE.
&&

SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Jun 22, 4:42 AM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
442 AM CDT SAT JUN 22 2013

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
442 AM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT...

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM SOUTH CENTRAL SOUTH
DAKOTA THROUGH EAST CENTRAL SOUTH DAKOTA AND INTO SOUTHWEST
MINNESOTA THIS AFTERNOON...THEN BECOME MORE WIDESPREAD BY THIS
EVENING AND TONIGHT AS THEY PUSH EAST THROUGH SOUTHEAST SOUTH
DAKOTA...NORTHEAST NEBRASKA...NORTHWEST IOWA AND SOUTHWEST
MINNESOTA. THESE STORMS WILL HAVE THE POTENTIAL TO BE SEVERE. THE
MAIN THREATS IN THE AFTERNOON WILL BE LARGE HAIL TO GOLF BALL
SIZE...SPORADIC DAMAGING WIND GUSTS TO 60 MPH...AND ISOLATED
TORNADOES. THE MAIN THREAT WILL TRANSITION TO MAINLY DAMAGING
WIND GUSTS UP TO 70 MPH IN THE EVENING AND OVERNIGHT.

FLOODING...
A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE TRI-STATE AREA
THIS AFTERNOON THROUGH TONIGHT. GROUNDS ARE ALREADY SATURATED
FROM RECENT RAINS. ADDITIONAL HEAVY RAIN IS EXPECTED WITH THE
THUNDERSTORMS AND WILL LIKELY CAUSE LOCALIZED FLASH
FLOODING...ESPECIALLY WHERE THUNDERSTORMS ARE SLOW MOVING OR
RE-DEVELOP OVER THE SAME LOCATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY AFTERNOON AND
EVENING MAINLY EAST OF THE JAMES RIVER VALLEY. THE MAIN THREATS
WITH ANY SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

THE SEVERE THUNDERSTORM THREAT WILL CONTINUE ACROSS THE MISSOURI
RIVER VALLEY AND NORTHWEST IOWA FOR MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY BY MID AFTERNOON AND THROUGH
THE EVENING ACROSS SOUTHEAST SOUTH DAKOTA AND SOUTHWEST
MINNESOTA...AND BY THIS EVENING AND THROUGH EARLY SUNDAY MORNING
IN
NORTHWEST IOWA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 22, 8:57 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
857 AM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     HAIL             TABOR                   42.95N 97.66W
06/21/2013  E1.00 INCH       BON HOMME          SD   TRAINED SPOTTER

&&

ADAMS

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:40 AM CDTSevere Thunderstorm WarningFSDDickinson, Lyon, Osceola65 min
Jun 22, 4:18 AM CDTFlash Flood WatchFSDDickinson, Lyon, O'Brien, Osceola, Plymouth, Sioux27 hr
Jun 22, 9:15 AM CDTRiver Flood WarningFSDSioux6 days
Jun 22, 9:15 AM CDTRiver Flood WarningFSDPlymouth5 days
Jun 22, 9:15 AM CDTRiver Flood WarningFSDLyon4 days

Nearby

River Flood Warnings in Iowa, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.